| Model Number |
400SMTSTD0515 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/23/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned smart coil confirmed that the embolization coil was knotted.This damage likely occurred during re-sheathing of the device during the procedure as mentioned in the complaint.Further evaluation revealed kinks throughout the length of the pusher assembly and the introducer sheath was loaded backwards on the pusher assembly.This damage was incidental to the reported complaint.The kinks in the pusher assembly likely occurred prior to discarding the device.The root cause of the introducer sheath loaded backwards on the pusher assembly could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a carotid cavernous fistula (ccf) using penumbra smart coils and a non-penumbra microcatheter.During the procedure, the physician realized that the coil chosen was too big for the target vessel and therefore, decided to re-sheath the smart coil.While re-sheathing the smart coil, the physician knotted the smart coil.The procedure was completed using another smart coil of a smaller size.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
H10/11: previous mdr submission indicated "please note that the following sections were incorrectly reported on the initial mfr report and is being corrected on this follow-up #xx mfr report:." however, the follow-up #xx and mfr report# have been updated in this follow-up please note that the following sections were incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 3005168196-2021-01837 h3 other text: placeholder.
Additional Manufacturer Narrative
Please note, that the following sections were incorrectly reported on the initial mfr report.And are being corrected on this follow-up #xx mfr report.1.Section g: box 4.Date received by manufacturer.H3 other text: placeholder.